MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 LEG BAG

C.R. BARD INC. (COVINGTON) -1018233 LEG BAG
Catalog Number 150832
Medical Device Problem Code Restricted Flow rate (1248)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.This report references a us equivalent device.The us udi equivalent for this product number is used.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the leg bags, as a result of medication, have recently become incontinent.They had been using this bard dispose-a-bag leg bag (large 32 oz) attached to shin, with a variety of external male catheters.Customers drive seniors all day and, therefore, the customer is seated in the car when emptying their bladder.They are often unable to completely empty the bag in a timely manner.When they pee, the tube from the catheter to the bag does not drain and a vacuum forms between the catheter and the bag.As a result, the urine backs up in the catheter even when they are able to stand and the urine ¿dissolves¿ the catheter glue and the catheter disconnects from the tubing.Of course, there was a resulting leak or flood.In an attempt to solve this, if they have time, they briefly loosen the connection from the catheter to the tube enough to allow air into the tube to release the vacuum.There were tried inserting a small tube into the tube just where it attaches to the main tube as seen here.It did not work, only leaked as they were using it.
 
Additional Manufacturer Narrative
The reported event was inconclusive.No actions can be taken at this time since a root cause was not identified.The conditions of the sample did not allow further evaluation.Visual evaluation of the returned one-photo sample noted one opened (without original packaging), used leg bag extension tubing.Visual inspection of the one-photo sample noted that a red straw like plastic stick was taped to the extension tube.The device history record review could not be performed without a lot number.The instructions for use were found adequate and state the following: directions for use: 1.Separate notches within circles.Pull straps through holes and around leg.2.Position bag on leg with flutter valve at top.3.Attach catheter or extension tubing to top inlet.When wearing bag below knee, attach bard extension tubing (catalog no.150615 or 4a4194).When using extension tubing, make sure to connect tube at least to the 3rd taper of the connector.4.To empty dispoz-a-bag, push green lever on flip-flo valve out and down.Important: be sure to reclose flip-flo valve after emptying bag.5.After use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable, local, state and federal laws and regulations.Correction: h.This report references a us equivalent device.The us udi equivalent for this product number is used.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
LEG BAG
Common Device Name
LEG BAG
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key20759803
Report Number1018233-2024-07457
Device Sequence Number18240918
Product Code FAQ
UDI-Device Identifier00801741050886
UDI-Public(01)00801741050886
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number150832
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2024
Supplement Date Received by Manufacturer02/18/2025
Initial Report FDA Received Date11/22/2024
Supplement Report FDA Received Date02/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown